Advanced Search
MyIDEAS: Login to save this article or follow this journal

A note on restricted majority rules: invariance to rule selection and outcome distinctiveness

Contents:

Author Info

  • Drora Karotkin

    (Department of Economics, Bar-Ilan University, 52900 Ramat-Gan, Israel)

  • Shmuel Nitzan

    (Department of Economics, Bar-Ilan University, 52900 Ramat-Gan, Israel)

Abstract

Recently, Karotkin (1993) has shown that in the symmetric uncertain dichotomous choice model the set of restricted majority rules (RMRs) is special in the sense that a member of this family of rules is always the worst rule among the potentially optimal weighted majority rules (WMRs). In the current paper we establish two additional special properties of RMRs. First, given a particular configuration of the group members' decisions, the collective choice is invariant to the selection of WMRs if it is invariant to the selection of RMRs. Second, given a particular decision profile, a potentially optimal WMR can result in a distinctive collective choice which is different from the choice of any other potentially optimal WMR, if and only if it is a RMR.

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Article provided by Springer in its journal Social Choice and Welfare.

Volume (Year): 13 (1996)
Issue (Month): 3 ()
Pages: 269-274

as in new window
Handle: RePEc:spr:sochwe:v:13:y:1996:i:3:p:269-274

Note: Received: 6 November 1994/Accepted: 9 May 1995
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00355/index.htm

Order Information:
Web: http://link.springer.de/orders.htm

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Karotkin, Drora, 1998. "The Network of Weighted Majority Rules and Weighted Majority Games," Games and Economic Behavior, Elsevier, vol. 22(2), pages 299-315, February.
  2. Karotkin, Drora & Schaps, Mary, 2003. "The network of weighted majority rules and its geometric realizations," Games and Economic Behavior, Elsevier, vol. 42(1), pages 75-90, January.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:spr:sochwe:v:13:y:1996:i:3:p:269-274. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.